Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

A massive cyst, about the size of a nickel, popped up on my right cheek like a week ago. ANd last tuesday I went to the derm for an injection. And it looks like the injection didn't do crap for me. The swelling did not go down AT ALL. THe redness and the purplish discoloration still persist.

Is it too late to ask for a prescription for prednisone?

Oh BTW, my mom who's a nurse freaks out whenever I tell her that I want to get Prednisone to calm these cysts down. She says that drug is dangerous. She says that my knowledge of the drug is very limited. She asks me if i know what else it does. She says it's a steroid and it'll ruin my body. But this cyst is so itchy! I hoped that it'd go away, but, voila, it's still here. If I get another injeection, it's going to atrophy for sure. Because he, the derm, is inevitably going to up the dosage of the cortisone.

I'm 4 months in like I said. Is it too late to ask for prednisone to kill this cyst? Oh I have like a couple more cysts on my face also. The injections he gave me apparently didn't do crap for me.

I'm gon call my derm tomorrow and inquire about Prednisone. I'll tell them the injections weren't successful. And I'm very frustrated with them.

Any thoughts? Any advice? Are you risking the possibilty of atrophy when using Prednisone? HELP!!

Share this post


Link to post
Share on other sites

I'm 4 months in like I said. I weigh 150. I'm 5'11.

1st month was 40mg

2nd month was 40mg

3rd month was 60mg

4th month is 60mg.

Oh man... i hate cysts. They look like shit. My face looks like shit. It looks like a bruise...;;;;

Well, there it is. I'm gon ask about prednisone. what are the chances of atrophying while on prednisone?

Share this post


Link to post
Share on other sites

i dont believe cortisone shots can cause more cysts. I've gotten them many times with my current derm, and they've always been helpful. but i did notice that with my old derm, the shots didn't always work. perhaps it is strength of injection dosage as you suggested.

remember that a cortisone shot is basically steroid medication being injected straight into the lesion in order to bring down swelling and inflammation while the deeply imbedded infection clears itself. Prednisone is no different--just a steriod you take orally, with the possibility of other complications since it is a systemic drug. i've also heard that prednisone can cause a flare up of new cysts.

if the site is still inflamed, the cyst might need to be surgically removed or drained. perhaps he'll just inject it again (i've had a cyst that went down with the initial shot but rose up again. the second shot calmed it down for good).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×